News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: AIDS

Question: AIDS


 jaw - Fri Nov 19, 2004 10:34 am

Thank you for a response. I had sex with a girl then after 3 months I discovered a small tumor under my ear beneath the skin. I took an antibiotic so it disappeared. I also found that my tongue hurts and swallowing hurts. I took Mycostatin and this also disappeared. My question is: I am afraid of AIDS so could you tell me the symptoms of AIDS in details and if what I had are symptoms or not ? Thank you so much.
 Dr. Anthony Solomon - Fri Dec 24, 2004 9:14 am

If you had unprotected sex with a casual girl friend and are worried about HIV disease, you should subject yourself to a test. The mainstay of diagnosis for HIV disease is a positive blood test. A negative blood test will provide reassurance.

The swelling you had under the skin adjacent to your ear is suggestive of an inflamed lymph node which, according to you, has disappeared with self-administered antibiotics. It is possible that the painful sensation you had on swallowing was related to an upper respiratory tract infection (infection of the tonsils or pharynx) which could have caused lymph node enlargement at the angle of the jaw (which you described as “under the ear”). All these are possibilities and should not be taken as a diagnosis because you have not been examined and diagnosis cannot be made on the net.

Mycostatin is a drug used for treating candidiasis. I cannot confirm if you had the disease. I do not approve of self diagnosis and self-administered medications.
If symptoms persist, please consult your doctor.


Dr Anthony Solomon
MB BS DTM&H DIP.VEN FRSM
Consultant Physician, Tropical & Genitourinary Medicine

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here